# SDR 2015FA0000396

- Difficulty date: July 30, 2015
- Submitted: August 21, 2015
- Operation: General aviation
- Aircraft: N886FT
- Make and model: Piper PA-44-180
- Aircraft serial: 4496349
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Misinstalled
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

ACFT DEVELOPED A HISTORY FROM THE DELIVERY OF THE PRIMARY BATTERY BEING DISCHARGED, TO THE POINT WERE STARTERS COULD NOT ENGAGE THE ENGINES.  A LOAD OF APPROXIMATELY 600 OHMS WAS FOUND ON THE PRIMARY BATTERY CIRCUIT.  THIS LOAD WAS TRACED TO THE HOT BATTERY BUS AND FURTHER TRACED TO THE COURTESY LIGHT CIRCUIT.  WIRE L4C20 WAS CONNECTED TO WIRE L2B, WHICH IS THE WIRE THAT CONNECTS TO A POTENTIOMETER THAT CONTROLS THE MAP LIGHT (FLOOD LIGHT).  WIRE L4C20 SHOULD HAVE BEEN CONNECTED TO THE WHITE WIRE COMING FROM THE COURTESY LIGHT ON/OFF SWITCH.  THIS CONSTANT LOAD ON THE PRIMARY BATTERY FROM THE VARIABLE RESISTOR THROUGH THE HOT BUS, WOULD CAUSE THE BATTERY TO DISCHARGE ON THE GROUND, OVER TIME.  SCHEMATICS USED: PA44-180 MM, PN 761-892.  PRIMARY POWER 91-24-30, COCKPIT / CABIN FLOOD LIGHTS 91-33-10.
